Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 86, NWS Norman, OK

April 4, 2017Lincoln County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Apr 4, 2017, 4:23 PM CDT for Lincoln County, Oklahoma. It was in force for 22 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 4, 2017, 4:23 PM CDT (21:23 UTC)
Expired
Apr 4, 2017, 4:45 PM CDT
In force
22 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Lincoln County, OK

The radar

The Norman radar (KTLX), 54 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 4:25 PM CDTHAIL 1Prague, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 2:31 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2017-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2017-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 383 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
383 m²/s²
0-3 km storm-relative helicity
758 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

239 
WUUS54 KOUN 042123
SVROUN
OKC081-042145-
/O.NEW.KOUN.SV.W.0086.170404T2123Z-170404T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
423 PM CDT TUE APR 4 2017

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Southeastern Lincoln County in central Oklahoma...

* Until 445 PM CDT

* At 423 PM CDT, a severe thunderstorm was located near Prague,
  moving northeast at 55 mph.

  HAZARD...60 mph wind gusts and half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Stroud and Prague. 

This includes Interstate 44 between mile markers 181 and 182.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3546 9685 3580 9662 3546 9663
TIME...MOT...LOC 2123Z 223DEG 48KT 3548 9673 

HAIL...1.25IN
WIND...60MPH
 
$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 2:51 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Apr 4, 2:51 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Norman OK
251 PM CDT Tue Apr 4 2017

.DISCUSSION...
Sfc low will move NE across the fa, generally along or near I-44,
the rest of this afternoon and early evening with the cold front
clearing the area later this evening. Scattered showers have
increased across portions of the fa over the last few hours as lift
associated with the upper low has spread into the area. Showers and
thunderstorms will remain possible across portions of the area into
tonight but gradually end overnight into early Wednesday as the
upper low moves away from the fa. With cold air aloft, some
instability and good wind shear, some severe storms will be possible
the rest of this afternoon into early evening with large hail the
biggest concern.

After tonight, dry conditions are expected until Sunday into early
next week when another storm system and cold front affect parts of
the region. Shower and thunderstorm chances will return to parts of
the area Sunday and continue early next week.

Cold temperatures are expected tonight and Wednesday night with some
locations expected to fall into the 30s. High temperatures the next
few days will remain at or below normal but then warm into the
70s and 80s over the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  44  63  39  67 /  30  10   0   0
Hobart OK         41  64  37  70 /  20  10   0   0
Wichita Falls TX  43  67  40  73 /  10   0   0   0
Gage OK           37  61  34  67 /  40  10   0   0
Ponca City OK     45  62  37  65 /  80  20   0   0
Durant OK         46  66  42  70 /  40  10   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

09/25
Hazardous weather outlook, Apr 4, 3:44 PM CDT, 39 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
344 PM CDT Tue Apr 4 2017

OKZ004>048-050>052-TXZ083>090-052045-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
344 PM CDT Tue Apr 4 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western
north Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
There is an enhanced risk of severe thunderstorms through early
this evening across parts of central and northeastern Oklahoma.

.Location...
The enhanced risk area is near and east of areas from Ponca City to
Perry to Guthrie to Chandler. The slight risk area is near and
east of areas from Medford to Watonga to Duncan to Atoka. There
is a marginal risk of severe thunderstorms for much of the rest
of Oklahoma.

.Timing...
Now through 10 PM.

.Impacts...
Hail up to the size of tennis balls is expected to be the main
hazard. Damaging wind gusts of 60 to 70 mph are possible as well.

.Discussion...
A storm system will continue to move into Oklahoma through this
evening. Near the surface, a front will extend from near the
Oklahoma City metro southwestward into portions of western north
Texas while a warm front extends northeastward from Oklahoma City
to Tulsa.

Showers and thunderstorms will continue to increase in coverage
and intensity across central and northeastern Oklahoma through
early this evening. The showers and storms will move east and
northeast. The chance of severe thunderstorms will decrease
quickly after 10 PM this evening across central Oklahoma as they
continue to move into eastern Oklahoma.

.Spotter and emergency management statement...
Storm spotter groups and emergency management personnel across
most of Oklahoma should prepare for possible severe weather
operations this afternoon and evening.

.Fire Weather...
Elevated to near critical fire weather conditions will be possible
across western north Texas this afternoon into early evening where
gusty southwest winds and low humidities are occurring.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Thunderstorms...
Thunderstorm chances will return to the forecast Sunday into
Monday as a dryline sets up across western Oklahoma and western
north Texas. Severe thunderstorms may be possible on Sunday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

MBS

In the hours before

Local storm report, Apr 4, 3:51 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
351 PM CDT TUE APR 04 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             MAUD                    35.13N 96.78W
04/04/2017  E1.25 INCH       POTTAWATOMIE       OK   EMERGENCY MNGR

&&

MAHALE
Local storm report, Apr 4, 3:59 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
359 PM CDT TUE APR 04 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             3 S WARWICK             35.64N 97.00W
04/04/2017  E1.00 INCH       LINCOLN            OK   EMERGENCY MNGR

&&

FM
Special weather statement, Apr 4, 4:08 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
408 PM CDT TUE APR 4 2017

OKZ019-025-026-042145-
Oklahoma OK-Logan OK-Lincoln OK-
408 PM CDT TUE APR 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Oklahoma...
southeastern Logan and northwestern Lincoln Counties Until 445 PM
CDT...

AT 404 PM CDT, a strong thunderstorm was located over eastern Edmond,
moving northeast at 55 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...

LAT...LON 3555 9719 3564 9741 3594 9724 3594 9693
TIME...MOT...LOC 2104Z 219DEG 49KT 3565 9727

SIX
Special weather statement, Apr 4, 4:18 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
418 PM CDT TUE APR 4 2017

OKZ026-030-042145-
Pottawatomie OK-Lincoln OK-
418 PM CDT TUE APR 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR north central Pottawatomie and
southeastern Lincoln Counties Until 445 PM CDT...

AT 417 PM CDT, a strong thunderstorm was located near Johnson, moving
northeast at 40 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3541 9672 3543 9672 3541 9674 3541 9677
      3538 9678 3536 9680 3537 9691 3574 9668
      3568 9662 3547 9662
TIME...MOT...LOC 2117Z 206DEG 33KT 3541 9681

30
Special weather statement, Apr 4, 4:19 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
419 PM CDT TUE APR 4 2017

OKZ018-019-024-042145-
Kingfisher OK-Logan OK-Canadian OK-
419 PM CDT TUE APR 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Kingfisher...
northwestern Logan and north central Canadian Counties Until 445 PM
CDT...

AT 417 PM CDT, a strong thunderstorm was located 4 miles southeast of
Kingfisher, moving northeast at 55 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...

LAT...LON 3616 9735 3562 9786 3590 9812 3617 9773
TIME...MOT...LOC 2117Z 219DEG 49KT 3582 9786

SIX
Special weather statement, Apr 4, 4:20 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
420 PM CDT TUE APR 4 2017

OKZ031-032-042145-
Hughes OK-Seminole OK-
420 PM CDT TUE APR 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Hughes and
southeastern Seminole Counties Until 445 PM CDT...

AT 419 PM CDT, strong thunderstorms were along a line extending from
7 miles northwest of Sasakwa to 3 miles north of Francis, moving
northeast at 60 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3505 9625 3490 9660 3490 9664 3493 9668
      3509 9668 3530 9644 3529 9644 3529 9626
TIME...MOT...LOC 2119Z 212DEG 51KT 3502 9661 3492 9661

30

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 9:48 PM CDTSpecial Weather StatementOUNEllis42 min
Apr 3, 10:49 PM CDTSpecial Weather StatementOUNRoger Mills26 min
Apr 3, 11:02 PM CDTSpecial Weather StatementOUNEllis28 min
Apr 3, 11:14 PM CDTSevere Thunderstorm WarningOUNRoger Mills29 min
Apr 3, 11:29 PM CDTSpecial Weather StatementOUNDewey31 min
Apr 3, 11:43 PM CDTSpecial Weather StatementOUNCuster32 min
Apr 4, 12:13 AM CDTSpecial Weather StatementOUNCuster47 min
Apr 4, 12:43 AM CDTSpecial Weather StatementOUNBlaine32 min
Apr 4, 1:19 AM CDTSpecial Weather StatementOUNKingfisher26 min
Apr 4, 1:44 AM CDTSpecial Weather StatementOUNKingfisher, Logan46 min
Apr 4, 3:30 PM CDTSpecial Weather StatementOUNSeminole30 min
Apr 4, 3:35 PM CDTSpecial Weather StatementOUNKingfisher25 min
Apr 4, 3:40 PM CDTSevere Thunderstorm WarningOUNLincoln, Pottawatomie, Seminole35 min
Apr 4, 3:43 PM CDTSpecial Weather StatementOUNLincoln32 min
Apr 4, 3:45 PM CDTSpecial Weather StatementOUNOklahoma30 min
Apr 4, 3:47 PM CDTSevere Thunderstorm WarningOUNLincoln, Payne43 min
Apr 4, 4:08 PM CDTSpecial Weather StatementOUNLincoln37 min
Apr 4, 4:18 PM CDTSpecial Weather StatementOUNLincoln27 min
Apr 4, 4:19 PM CDTSpecial Weather StatementOUNKingfisher26 min
Apr 4, 4:20 PM CDTSpecial Weather StatementOUNHughes25 min
Apr 4, 4:25 PM CDTSevere Thunderstorm WarningOUNPayne20 min
Apr 4, 4:33 PM CDTSevere Thunderstorm WarningOUNLincoln, Payne42 min
Apr 4, 4:45 PM CDTSpecial Weather StatementOUNLogan30 min
Apr 4, 4:47 PM CDTSpecial Weather StatementOUNHughes28 min
Apr 4, 4:57 PM CDTSpecial Weather StatementOUNCoal33 min
Apr 4, 5:09 PM CDTSpecial Weather StatementOUNNoble36 min
Apr 4, 5:33 PM CDTSpecial Weather StatementOUNPayne27 min
Apr 4, 5:34 PM CDTSpecial Weather StatementOUNAtoka, Bryan26 min
Apr 4, 5:42 PM CDTSpecial Weather StatementOUNKay33 min
Apr 4, 5:46 PM CDTSevere Thunderstorm WarningOUNKay, Noble44 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.